Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 54, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 14, 2016, 6:07 PM EDT for Lake County, Orange County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 6:07 PM EDT (22:07 UTC)
- Expired
- Jul 14, 2016, 6:29 PM EDT
- In force
- 22 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 115 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1807 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
771 WUUS52 KMLB 142207 SVRMLB FLC069-095-142245- /O.NEW.KMLB.SV.W.0054.160714T2207Z-160714T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 607 PM EDT THU JUL 14 2016 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ORANGE COUNTY IN EAST CENTRAL FLORIDA... CENTRAL LAKE COUNTY IN EAST CENTRAL FLORIDA... * UNTIL 645 PM EDT * AT 607 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOUNT PLYMOUTH...AND IS NEARLY STATIONARY. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... APOPKA...EUSTIS...MOUNT DORA...ZELLWOOD AND MOUNT PLYMOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2870 8148 2871 8164 2885 8167 2892 8153 TIME...MOT...LOC 2207Z 167DEG 4KT 2879 8157 HAIL...<.75IN WIND...60MPH $$ 15
1 follow-up statement
193
WWUS52 KMLB 142229
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
629 PM EDT THU JUL 14 2016
FLC069-095-142238-
/O.CAN.KMLB.SV.W.0054.000000T0000Z-160714T2245Z/
ORANGE FL-LAKE FL-
629 PM EDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ORANGE AND
CENTRAL LAKE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY
WINDS...LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2870 8148 2871 8164 2885 8167 2892 8153
TIME...MOT...LOC 2227Z 167DEG 4KT 2881 8158
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:47 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 14, 3:47 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 347 PM EDT THU JUL 14 2016 .DISCUSSION... Thru Tonight...late morning Cape sounding shows a little drier and little more stable airmass which is apparent in the less active sea breeze pushing inland (compared to yesterday). Still, plenty of surface based CAPE is available which can be tapped especially when boundaries collide. Threat exists for one or two strong storms through 8 pm over interior sections, focused on Lake and adjacent portions of Western Volusia and west Orange counties with frequent lightning strikes and downburst winds. Convection will linger a little later into the eve than last night west of Orlando but diminish by 10 pm or so. Isolated Atlc showers/storms may develop late tonight and brush the Brevard/Treasure coasts. Fri-Sat (previous)...Fairly strong and deep layer ridging will remain situated across the north and central FL peninsula through this period. The surface ridge axis will lie across the central peninsula early in the period then shift into north FL Fri night into Sat. The pressure gradient will remain weak with light/variable winds in the morning/night and light onshore flow each afternoon as the ECSB develops and pushes well inland. Greatest chance for precipitation near the east coast will be late morning/early afternoon with greater chances inland/interior in the mid to late afternoon/early evening. Storm motion will be light out of the southeast. Afternoon/evening storm threats will continue to be torrential downpours, frequent lightning in a few storms, small hail, and gusty downburst winds. Mainly 20 percent chances along the immediate Volusia/Space coasts and 30 to 40 percent over the Treasure Coast and further inland. Max temps U80s/L90s along the coast...L/M90s inland. Min temps generally M70s. Sun-Wed (previous)...Very strong mid/upper level high pressure builds over the central CONUS through the period. The Bermuda ridge axis remains northward of central FL through the extended. Deep onshore flow will be the rule during this time across the peninsula. The daily E/W seabreeze regime will be persistent each afternoon/early evening. POPs mainly below climo with best chances for showers/storms along the coast during an early morning to early afternoon timeframe transitioning into the interior mid/late afternoon and evening. Storm motion generally from east to west. Daytime temps L/M90s except U80s immediate coast. Mins M/U70s. && .AVIATION... Sct TSRA will push west across interior terminals (SFB/MCO/LEE) through 23Z. Boundary collisions may keep convection ongoing a little past 00Z near KLEE. Otherwise VFR. Isolated shra/tsra may develop just offshore the coast late tonight/early Fri near MLB/VRB. && .MARINE... Tonight/Fri...Favorable boating conditions forecast to continue with light SE-S flow redeveloping after sunset over the Atlc waters. Isolated showers/storms are expected to develop overnight over the waters. On Fri...any convection will transition onto land and push away from the coast. East sea breeze 10-12 knots in the afternoon near the coast. Seas 2 to 3 ft. Sat-Mon (previous)...Generally favorable boating conditions with the low- level ridge axis initially near the central peninsula lifting northward through the period allowing onshore flow to deepen. The pressure gradient will still remain fairly weak with onshore winds AOB 15 kts into early next week with seas AOB 3 ft. Daily ECSB developing and pushing inland. Isold-Sct precipitation chances moving east to west and greatest timing for activity in the late night/morning hours. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 76 92 / 10 20 20 20 MCO 76 94 76 94 / 10 40 10 40 MLB 78 91 76 90 / 20 20 10 20 VRB 76 91 75 90 / 20 20 10 20 LEE 76 95 76 94 / 20 40 30 40 SFB 76 95 76 94 / 10 30 20 30 ORL 77 94 76 94 / 10 40 10 40 FPR 75 91 74 90 / 20 20 10 30 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && Kelly/Johnson
Hazardous weather outlook, Jul 14, 9:00 AM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 900 AM EDT THU JUL 14 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-150100- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 900 AM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED LIGHTNING STORMS WILL DEVELOP AS THE EAST COAST SEA BREEZE MOVES INLAND ACROSS THE SPACE AND TREASURE COASTS THROUGH EARLY AFTERNOON. STORMS WILL CONTINUE TO DEVELOP TOWARD THE NORTH AND WEST THROUGH THE AFTERNOON...BECOMING SCATTERED IN COVERAGE AND FOCUS ON INTERIOR AREAS FROM OKEECHOBEE COUNTY NORTHWARD TO LAKE COUNTY...IN GENERAL VICINITY OF THE FLORIDA TURNPIKE. THE MAIN THREATS FROM STORMS TODAY WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. A FEW STORMS RESULTING FROM BOUNDARY COLLISIONS MAY PRODUCE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. .FLOOD IMPACT... AFTERNOON AND EARLY EVENING STORMS LOCATED WELL-INLAND MAY PRODUCE LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES DUE TO SLOW MOVEMENT AND STORM MERGERS. THIS COULD RESULT IN SOME TEMPORARY PONDING FOR LOW-LYING SPOTS. .EXCESSIVE HEAT IMPACT... ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS WILL COMBINE TO PRODUCE PEAK HEAT INDEX VALUES AROUND 105 THIS AFTERNOON GENERALLY ACROSS INLAND AREAS AWAY FROM THE COAST. IF YOU WILL BE OUTDOORS... DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS OUT OF THE SUN. .MARINE THUNDERSTORM GUST IMPACT... SOME GUSTY WINDS FROM THUNDERSTORM OUTFLOWS ARE POSSIBLE ALONG THE SPACE AND TREASURE COASTS THROUGH LATE THIS MORNING. OTHERWISE...STORMS ARE EXPECTED TO DEVELOP OVER LAND AND AFFECT MAINLY INLAND LAKES. A FEW OF THESE MAY PRODUCE WIND GUSTS AROUND 35 KNOTS AND FREQUENT LIGHTNING STRIKES THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO ISOLATED STORMS REMAIN IN THE FORECAST THROUGH THE END OF THE WEEK AND WEEKEND...AND MAINLY OVER INTERIOR SECTIONS. ANY SUMMER STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCAL HEAVY RAINFALL...STRONG GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. DWS/FJ
In the hours before
Special weather statement, Jul 14, 2:26 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
226 PM EDT THU JUL 14 2016
FLZ053-054-058-141930-
OSCEOLA FL-OKEECHOBEE FL-INDIAN RIVER FL-
226 PM EDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE...SOUTHWESTERN INDIAN
RIVER AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 330 PM EDT...
AT 225 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES SOUTHEAST OF BASINGER TO NEAR FORT
DRUM. MOVEMENT WAS NORTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT DRUM...BLUE CYPRESS LAKE...
BASINGER AND KISSIMMEE PRARIE PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2734 8104 2736 8103 2738 8108 2745 8115
2755 8121 2756 8118 2760 8114 2764 8114
2766 8113 2774 8116 2787 8087 2782 8087
2782 8081 2756 8062 2756 8068 2753 8068
2723 8093
TIME...MOT...LOC 1825Z 113DEG 19KT 2734 8091 2754 8073
JOHNSONSpecial weather statement, Jul 14, 5:12 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
512 PM EDT THU JUL 14 2016
FLZ044-142200-
NORTHERN LAKE COUNTY FL-
512 PM EDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAKE COUNTY UNTIL
600 PM EDT...
AT 510 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UMATILLA...MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE DORR...ALTOONA...PAISLEY AND UMATILLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2896 8166 2905 8166 2905 8164 2915 8164
2916 8163 2890 8151 2883 8163 2896 8180
TIME...MOT...LOC 2110Z 144DEG 10KT 2891 8161
WEITLICHSpecial weather statement, Jul 14, 5:27 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
527 PM EDT THU JUL 14 2016
FLZ045-053-142215-
OSCEOLA FL-ORANGE FL-
527 PM EDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 615 PM EDT...
AT 526 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SAINT CLOUD...MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ORLANDO...KISSIMMEE...SAINT CLOUD...
BUENA VENTURA LAKES AND NARCOOSSEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR LAKES IN THIS AREA GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2849 8133 2828 8116 2812 8136 2825 8155
2826 8156 2826 8157 2828 8160
TIME...MOT...LOC 2126Z 134DEG 10KT 2823 8133
WEITLICHSpecial weather statement, Jul 14, 6:01 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 601 PM EDT THU JUL 14 2016 FLZ044-045-142245- NORTHERN LAKE COUNTY FL-ORANGE FL- 601 PM EDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ORANGE AND CENTRAL LAKE COUNTIES UNTIL 645 PM EDT... AT 600 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MOUNT PLYMOUTH...MOVING NORTH AT 5 TO 10 MPH. WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... APOPKA...EUSTIS...MOUNT DORA...ZELLWOOD AND MOUNT PLYMOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2895 8153 2869 8149 2869 8162 2885 8167 TIME...MOT...LOC 2200Z 167DEG 4KT 2879 8155 15
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:54 PM EDT | Special Marine Warning | MLB | 51 min | |
| Jul 14, 2:26 PM EDT | Special Weather Statement | MLB | Okeechobee | 64 min |
| Jul 14, 5:12 PM EDT | Special Weather Statement | MLB | Lake | 48 min |
| Jul 14, 5:27 PM EDT | Special Weather Statement | MLB | Orange | 48 min |
| Jul 14, 5:32 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 25 min |
| Jul 14, 6:01 PM EDT | Special Weather Statement | MLB | Lake | 44 min |
| Jul 14, 6:15 PM EDT | Special Weather Statement | MLB | Orange | 30 min |
| Jul 14, 6:29 PM EDT | Special Weather Statement | MLB | Lake | 31 min |
| Jul 14, 6:59 PM EDT | Special Weather Statement | MLB | Lake | 31 min |
| Jul 14, 7:34 PM EDT | Special Weather Statement | MLB | Volusia | 26 min |
| Jul 14, 7:39 PM EDT | Special Weather Statement | MLB | Lake | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.